Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 32, NWS Nashville, TN

April 19, 2013Maury County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 19, 2013, 12:55 AM CDT for Maury County, Williamson County, Tennessee. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2013, 12:55 AM CDT (05:55 UTC)
Expired
Apr 19, 2013, 1:30 AM CDT
In force
35 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Maury County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 52 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 12:56 AM CDTTSTM WND DMGSpring Hill, TNTREE ACROSS ROADWAY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1942 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

104 
WUUS54 KOHX 190555
SVROHX
TNC119-187-190630-
/O.NEW.KOHX.SV.W.0032.130419T0555Z-130419T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1255 AM CDT FRI APR 19 2013

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
  NORTHEASTERN MAURY COUNTY IN MIDDLE TENNESSEE...

* UNTIL 130 AM CDT

* AT 1253 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THE STORM WAS NEAR SPRING HILL...MOVING NORTHEAST AT 45
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  TRIUNE...
  AREAS SOUTHEAST OF FRANKLIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. 
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A 
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A 
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3575 8695 3597 8670 3592 8662 3587 8662
      3585 8660 3583 8663 3582 8662 3579 8662
      3579 8666 3576 8668 3570 8677 3570 8681
      3566 8684
TIME...MOT...LOC 0554Z 225DEG 38KT 3574 8686

$$

AL
2 follow-up statements
959 
WWUS54 KOHX 190602
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
102 AM CDT FRI APR 19 2013

TNC119-190611-
/O.CAN.KOHX.SV.W.0032.000000T0000Z-130419T0630Z/
MAURY TN-
102 AM CDT FRI APR 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MAURY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

IF YOU RECEIVED ANY WIND DAMAGE NEAR SPRING HILL...PLEASE CONTACT 
LOCAL LAW ENFORCEMENT.

LAT...LON 3592 8663 3587 8662 3585 8660 3581 8668
      3574 8676 3574 8681 3574 8683 3578 8688
      3597 8670
TIME...MOT...LOC 0601Z 225DEG 38KT 3579 8680

$$

TNC187-190630-
/O.CON.KOHX.SV.W.0032.000000T0000Z-130419T0630Z/
WILLIAMSON TN-
102 AM CDT FRI APR 19 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WILLIAMSON COUNTY UNTIL 130 AM CDT...

AT 100 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES NORTHEAST OF SPRING
HILL...OR 10 MILES SOUTH OF FRANKLIN...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  TRIUNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE SQUALL LINES CAN OCCASIONALLY PRODUCE BRIEF TORNADOES. 
ALTHOUGH NOT IMMEDIATELY LIKELY...FOR YOUR PROTECTION MOVE TO AN 
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME.

&&

LAT...LON 3592 8663 3587 8662 3585 8660 3581 8668
      3574 8676 3574 8681 3574 8683 3578 8688
      3597 8670
TIME...MOT...LOC 0601Z 225DEG 38KT 3579 8680

$$

AL
617 
WWUS54 KOHX 190618
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
118 AM CDT FRI APR 19 2013

TNC187-190628-
/O.CAN.KOHX.SV.W.0032.000000T0000Z-130419T0630Z/
WILLIAMSON TN-
118 AM CDT FRI APR 19 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILLIAMSON COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

TO REPORT SEVERE WEATHER...ESPECIALLY FROM NEAR THE SPRING HILL AREA 
JUST SOUTH OF WILLIAMSON COUNTY EARLIER...CONTACT YOUR NEAREST LAW 
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE IN NASHVILLE.

LAT...LON 3592 8663 3587 8662 3585 8660 3581 8668
      3574 8676 3574 8681 3574 8683 3578 8688
      3597 8670
TIME...MOT...LOC 0618Z 225DEG 38KT 3592 8664

$$

AL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 11:20 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Apr 18, 11:20 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1120 PM CDT THU APR 18 2013

.UPDATE...FOR 06Z AVIATION FORECASTS.

&&

.AVIATION...BAND OF CONVECTION...IMMEDIATELY AHEAD OF A COLD FRONT...
WILL MOVE ACROSS THE MID STATE TONIGHT. UPON ITS ARRIVAL, EXPECT
MVFR CONDITIONS TO DEVELOP AND LINGER FOR 3 TO 5 HOURS. BRIEF
PERIODS OF IFR CONDITIONS MAY OCCUR AS WELL. EXPECT COLD FRONT TO
BE JUST EAST OF CKV AT THE START OF THE FORECAST PERIOD, WITH
CIGS AND VSBYS IMPROVING TO VFR AFTER 09Z. BNA WILL EXPERIENCE
LOWERING CIGS AND VSBYS IN SHRA/TSRA EARLY IN THE PERIOD,
LINGERING UNTIL AROUND 12Z, WITH IMPROVING CONDITIONS TO VFR
THEREAFTER. CSV WILL LIKELY SEE LOWERING CIGS IN SHRA/TSRA BY 09Z,
LINGERING UNTIL AROUND 18Z, WITH IMPROVING CONDITIONS TO VFR
THEREAFTER.

SURFACE WINDS WILL BE GUSTY AND OUT OF THE SOUTH AHEAD OF THE
FRONT AND GUSTY AND OUT OF THE WEST BEHIND THE FRONT.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR TNZ005>011-022>034-
056>066-075-077>080-093>095.

&&

19
Hazardous weather outlook, Apr 18, 5:03 PM CDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
503 PM CDT THU APR 18 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-191000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
503 PM CDT THU APR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

...WIND ADVISORY IN EFFECT THROUGH 1 AM CDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
TONIGHT ACROSS MIDDLE TENNESSEE.

A LINE OF SHOWERS AND POTENTIALLY SEVERE THUNDERSTORMS WILL DEVELOP
ALONG A COLD FRONT AND MOVE ACROSS MIDDLE TENNESSEE THIS EVENING
THROUGH TONIGHT. THIS LINE OF STORMS IS EXPECTED TO REACH THE
TENNESSEE RIVER BY MID-EVENING...THE I-65 CORRIDOR AROUND
MIDNIGHT...AND EXIT EAST OF THE MID STATE BY SUNRISE FRIDAY MORNING.

GUSTY SOUTH WINDS OF 15 TO 30 MPH WITH OCCASIONAL GUSTS UP TO 40 MPH
WILL CONTINUE THROUGH THE EVENING HOURS TONIGHT...THUS A WIND
ADVISORY WILL CONTINUE FOR ALL OF MIDDLE TENNESSEE THROUGH THE
EVENING HOURS.

SOME STORMS WITHIN THE LINE MAY BE SEVERE WITH DAMAGING WINDS.
ISOLATED TORNADOES CANNOT BE RULED OUT. THE GREATEST POTENTIAL FOR
SEVERE WEATHER WILL WEST OF INTERSTATE 65.

HEAVY RAINFALL OF 1 TO 2 INCHES IS EXPECTED AREA WIDE WITH LOCALIZED
TOTALS UP TO 3 INCHES...WHICH MAY CAUSE LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PATCHY FROST IS POSSIBLE SATURDAY MORNING AS LOW TEMPERATURES
FALL INTO THE MID TO UPPER 30S.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS WILL BE NEEDED THROUGH
TONIGHT.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31/13

In the hours before

Special weather statement, Apr 18, 10:22 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1022 PM CDT THU APR 18 2013

TNZ005-006-022>025-056>058-093-094-190500-
BENTON-DICKSON-HICKMAN-HOUSTON-HUMPHREYS-LAWRENCE-LEWIS-MONTGOMERY-
PERRY-STEWART-WAYNE-
1022 PM CDT THU APR 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MIDDLE TENNESSEE...
INCLUDING THE COUNTIES OF BENTON...DICKSON...HICKMAN ...HOUSTON
...HUMPHREYS...LAWRENCE...LEWIS...MONTGOMERY...PERRY... STEWART AND
WAYNE...

AT 1012 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF THUNDERSTORMS...SOME STRONG...EXTENDING FROM LAND
BETWEEN THE LAKES...TO NEAR CAMDEN...PARSONS...AND SAVANNAH...MOVING
EAST AT 20 MPH.

THESE STORMS WILL CROSS WESTERN MIDDLE TENNESSEE BETWEEN NOW AND
MIDNIGHT...AND PRODUCE LOCALLY HEAVY RAINFALL...WITH GUSTY WINDS TO
40 MPH POSSIBLE. SOME SPOTS MAY RECEIVE BETWEEN 1 AND 2 INCHES OF
RAINFALL...AND PONDING OF WATER IN LOW LYING AREAS CAN BE EXPECTED IN
AREAS OF THE HEAVIEST DOWNPOURS.

LAT...LON 3667 8786 3664 8784 3665 8721 3546 8741
      3502 8756 3502 8799 3529 8799 3539 8803
      3541 8798 3546 8805 3550 8798 3572 8804
      3581 8798 3585 8805 3585 8820 3636 8810
      3637 8801 3644 8807 3653 8804 3667 8808

19
Special weather statement, Apr 18, 11:43 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1143 PM CDT THU APR 18 2013

TNZ006>008-025>028-057>062-075-093>095-190645-
BEDFORD-CHEATHAM-DAVIDSON-DICKSON-GILES-HICKMAN-LAWRENCE-LEWIS-
MARSHALL-MAURY-MONTGOMERY-ROBERTSON-RUTHERFORD-SUMNER-WAYNE-
WILLIAMSON-WILSON-
1143 PM CDT THU APR 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR AREAS ALONG AND NEAR THE
INTERSTATE 65 CORRIDOR...INCLUDING THE CITIES OF SPRINGFIELD...
DICKSON...NASHVILLE...GALLATIN...MURFREESBORO...COLUMBIA...
LEWISBURG...PULASKI AND LAWRENCEBURG...

AT 1140 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS...SOME
STRONG...EXTENDING FROM NEAR CLARKSVILLE...TO JUST EAST OF
BUCKSNORT...TO JUST EAST OF COLLINWOOD. THE MOVEMENT OF THE LINE
WAS EAST AT 30 MPH.

THESE SHOWERS AND STORMS WILL CROSS AREAS ALONG...AND NEAR...THE
INTERSTATE 65 CORRIDOR BETWEEN NOW AND 145 AM...AND PRODUCE LOCALLY HEAVY
RAINFALL...WITH GUSTY WINDS TO 40 MPH ALSO POSSIBLE. SOME SPOTS MAY
RECEIVE BETWEEN 1 AND 2 INCHES OF RAINFALL...AND PONDING OF WATER
IN LOW LYING AREAS CAN BE EXPECTED WHERE THE HEAVIEST DOWNPOURS OCCUR.
URBAN AREAS...LIKE NASHVILLE...WILL BE MOST VULNERABLE TO PONDING.

LAT...LON 3501 8761 3596 8755 3597 8753 3600 8754
      3664 8742 3664 8628 3536 8648 3537 8659
      3532 8660 3531 8667 3525 8675 3526 8682
      3499 8683

19
Special weather statement, Apr 19, 12:39 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1239 AM CDT FRI APR 19 2013

TNZ027-059>062-075-095-190645-
BEDFORD-DAVIDSON-GILES-MARSHALL-MAURY-RUTHERFORD-WILLIAMSON-
1239 AM CDT FRI APR 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...DAVIDSON...GILES...
MARSHALL...MAURY...RUTHERFORD AND WILLIAMSON COUNTIES...

AT 1233 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
WEST OF SPRING HILL...TO COLUMBIA...TO 8 MILES NORTHWEST OF
PULASKI...MOVING NORTHEAST AT 45 MPH.

SOME LOCATIONS IN THE PATH INCLUDE SANTA FE...COLUMBIA...LYNNVILLE...
SPRING HILL...THOMPSONS STATION...I-65 EAST OF COLUMBIA...
CORNERSVILLE...FRANKLIN...LEWISBURG...BELFAST...CHAPEL HILL AND
FARMINGTON.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS...AS WELL AS
DANGEROUS CLOUD-TO-GROUND LIGHTNING AND BRIEF TORRENTIAL RAIN.

LAT...LON 3518 8717 3551 8713 3583 8715 3607 8647
      3607 8645 3603 8640 3582 8638 3545 8647

AL

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 10:22 PM CDTSpecial Weather StatementOHXBenton, Dickson, Hickman, Houston, Humphreys, Lewis and 4 more98 min
Apr 18, 11:43 PM CDTSpecial Weather StatementOHXBedford, Cheatham, Davidson, Dickson, Giles, Hickman and 9 more2 hr
Apr 18, 11:57 PM CDTSevere Thunderstorm WarningOHXMontgomery33 min
Apr 19, 12:39 AM CDTSpecial Weather StatementOHXBedford, Marshall, Maury, Rutherford, Williamson66 min
Apr 19, 1:11 AM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Trousdale, Wilson34 min
Apr 19, 1:24 AM CDTSpecial Weather StatementOHXBedford, Cannon, Coffee, Macon, Marshall, Rutherford and 4 more36 min
Apr 19, 1:37 AM CDTSpecial Weather StatementOHXBedford, Cannon, Coffee, Macon, Marshall, Rutherford and 4 more53 min
Apr 19, 2:02 AM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Rutherford28 min
Apr 19, 2:18 AM CDTSpecial Weather StatementOHXCannon, Clay, Coffee, DeKalb, Jackson, Macon and 2 more57 min
Apr 19, 2:38 AM CDTSevere Thunderstorm WarningOHXCoffee, Grundy37 min
Apr 19, 3:07 AM CDTSpecial Weather StatementOHXGrundy, Van Buren, Warren, White23 min
Apr 19, 3:10 AM CDTSpecial Weather StatementOHXClay, Overton, Putnam35 min
Apr 19, 3:35 AM CDTSpecial Weather StatementOHXCumberland, Van Buren55 min
Apr 19, 3:44 AM CDTSpecial Weather StatementOHXFentress, Overton, Pickett46 min
Apr 19, 1:37 PM CDTFrost AdvisoryOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more18 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.